advertisement
Question
Posted by: msg861 | 2012/05/17

zoloft and female orgasm

I am on the antidepressant Zoloft, and for a number of reasons (discussed with psychiatrist) need to stay on this specific SSRI for an indefinite time still. The problem is that I get really close to reaching orgasm, and then the whole clitoral/vaginal area suddenly gets intensely sensitive and unable to be stimulated further - without me ever having a climax. I have a wonderful, supportive partner and we have done everything we can to read up about SSRIs and the complexities of female orgasm... we have tried having sex early in the morning when the drug''s levels are lowest, orgasm gels for women, etc etc. It is just SO frustrating coming really close so frequently, but never actually being able to reach orgasm and have that release. (We have been sexually active for about 7 months now, and the problem has been there from the beginning).
I cannot think that anything other than the Zoloft is the cause of this highly frustrating problem - if anyone has had a similar experience or any advice, please offer comments!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

You are probably right that the medication is the problem, but could it be that your 'chasing' the orgasm makes it all the more elusive? We know that such 'spectatoring' interferes the body's ability to respond optimally...so try two things:
(1) try to lower your expectations of orgasm at this time and focus on pleasure and following (rather than chasing) those feelings
(2) try additional stimulation, perhaps through a vibrator, and try different types of touch/stimulation when it gets too sensitive

Claire - SASHA

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sexologist | 2012/05/17

You are probably right that the medication is the problem, but could it be that your 'chasing' the orgasm makes it all the more elusive? We know that such 'spectatoring' interferes the body's ability to respond optimally...so try two things:
(1) try to lower your expectations of orgasm at this time and focus on pleasure and following (rather than chasing) those feelings
(2) try additional stimulation, perhaps through a vibrator, and try different types of touch/stimulation when it gets too sensitive

Claire - SASHA

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement